+ Reply
Log in or Register to participate in these discussions
Capcetabine side effects
Mamabear41
50 Posts
Hi there, so I’m on cycle One of 5 cycles of capox. I started last Thursday and anytime I eat now an hour later I’m in a lot of pain; doesn’t matter what I eat, it’s so bad at times that I now only eat when I have to take my medication other than that I don’t eat which is frustrating. Anyone have any tips or idea s on what to do , thanks in advance
12 Replies
supersu
1297 Posts

@Mamabear41

oh mamabear! that sounds awful!!
sorry you are struggling with this drug.

I cannot offer any insight, but I will tag this post with the #capcetabine hashtag, in hopes that others who have personal experience might see it.

have you reached out to your team? perhaps there is some type of med, (I'm thinking panteloc or something like that), that could sooth the digestive tract? I dunno….I'm no doctor, but I do know that there are pharmacological miracles for lots of the side effects of our cancer treatments.

I hope you get some relief….
I consider eating good food one of my biggest pleasures in life….I hope you can get some resolution with this side effect soon.

cheers/hugs
su

#pharmacology #sideeffects

Rochelle
27 Posts
Mamabear41
Sorry to hear you are having issues with food. Nutrition is key to giving us strength to get through these treatments.
I am just starting cycle 6 of 8 of Xeloda (Capcetabine) for TNBC. I've had a rough time with hand/foot syndrome and just had my dose reduced for the 4th time. I would recommend calling your chemo clinic for advice on how to proceed. I've found they had good advice and would also send a note to my oncologist.
Good luck!

Sorry to hear of your food/eating issues @Mamabear41 . I'm not familiar with the conncection of that drug and eating issues. I'm not sure if it will give you the answers you seek, but CCS does have a booklet called Eating well when you have cancer.

We also have a group on here with the same name where you may find similar stories. And of course you can call 1--888-939-3333 , our Cancer Information Helpline to see if they have any recommendations for you.

Hopefully one of our members will chime in with what worked for them.

I wish you relief from this soon as that is a big obstacle for sure.

Lianne

Patjane
1 Posts
I developed acid reflux while on Xeloda and my oncologist prescribed a proton pump inhibitor to reduce the stomach acid. This did help. It seems the drug increases stomach acid. Bot sure whether that is your problem.

ACH2015
2351 Posts

@Mamabear41

Reading about the side effects of the drugs, I found this:

Feeling sick

Your doctor will give you anti-sickness drugs to help prevent or control sickness during your treatment. Take the drugs exactly as your nurse or pharmacist tells you. It is easier to prevent sickness than to treat it after it has started.

If you feel sick, take small sips of fluids often and eat small amounts regularly. It is important to drink enough fluids. If you continue to feel sick, or are sick (vomit) more than once in 24 hours, contact the hospital as soon as possible. They will give you advice. Your doctor or nurse may change the anti-sickness drug to one that works better for you.

Tummy pain

You may:

  • get pain or discomfort in your tummy (abdomen)
  • feel bloated
  • have indigestion or wind.

Your doctor can give you drugs to help improve these symptoms. Tell them if the pain does not improve or if it gets worse.

https://www.macmillan.org.uk/cancer-information-and-support/treatments-and-drugs/xelox-or-capox

If these side effects are related to what you describe as pain, perhaps check with your medical team about the medications that may help to reduce or stop this pain for you.

Hope this helps

ACH2015

Traveler
29 Posts

@Mamabear41 When you mentioned Capecitabine I thought I might respond with what I'm doing. I have just started Capecitabine. I take it for 2 weeks and on day 10-14 I also take Temozolomide. Since the biggest side affect of Temozolomide is nausea, I take 2 perscribed anti-nausea drugs.

Have you been perscribed any anti-nausea drugs? I also keep crackers handy. Anytime I feel queasy, I eat about 3 and the nausea usually passes for awhile. I also find that if I have a protein in my small meals through the day, I ususally feel a little more energenic.

I sure hope you find something that works for you. It really is trial and error. Reach out to your oncologist or doctor for help if you feel you need to.

Traveler
29 Posts

@Rochelle I also have issues with hands and feet syndrome. My oncologist pharmacy team recommended Udder Cream and Bag Balm. Udder Cream goes on like hand cream and also comes in a pump, so it's easy to use. Bag Balm is like Vasoline and is VERY gooey. If you use the Bag Balm, it's best at night with loose socks and gloves on. Otherwise I don't use anything with a scent. I also do dishes and cleaning with gloves on.

I wish you all the best and hope you find something that works for you.

Rochelle
27 Posts
Traveler‍ thanks for your recommendations. I've been doing both but they haven't stopped the pain in my hands and feet. I've had to avoid dishes and cleaning, even with gloves. This 6th dose seems to be a bit more manageable but I've gone from 1,800 mg to 1,000 mg twice a day over 4 dose reductions. I'm hoping it will still be equally effective. My oncologist assures me it will as my body is telling me what it can tolerate.
Cupcakes
203 Posts

Hey @Mamabear41 and @Rochelle I’m on capecitabine as well. Sorry you’re having the food issues. I haven’t had this problem but I did experience the foot pain so they lowered my dose. The dryness is bad. The lotions @Traveler recommended were suggested to me as well. I just thought I’d add one. It’s called La Roche-Posay. And it’s awesome. If you look on their website there is actually a section about it being treated for people with cancer. I just order mine on Amazon. It’s the same price there as the pharmacy. Good luck.

PS2020
21 Posts

I am on capecitabine right now - for Triple Negative Breast Cancer (TNBC) residuals. It is a standard of care nowadays at my hospital. It is the last part of my treatment after IV chemo, 19 rads and surgery. I am currently on cycle 6/8. I have struggled a bit on this drug. I needed two dose reductions and three pauses to ensure I was healed enough to continue. My main side effects were severe mucositis (mouth sores and tongue sores) - which are largely gone after my 1st dose reduction and Hand/Foot syndrome - which required two more dose reductions to get under control. Hydration is very important on this drug - I try to drink at least 3 litres a day and constantly moisturize my hands and feet. Slathering on Aquafor on my feet has been helpful along with more comfortable shoes. It's important to flag any side effects with your care team as soon as you feel them too I have made the mistake of trying to “gut it out” when I should have just paused (it's totally normal to pause and adjust dosage on this drug). Sending you healing thoughts. FYI - I am on a Facebook group for people on Capecitabine/Xeloda that has been super helpful - there are hand cream and sock recommendations.

Cupcakes
203 Posts
Hey guys. I just thought I should add something. When my feet were so painful from the capecitabine I would actually get foot massages. It sounds like a scary thought to have them touched but it actually was a night and day difference! It allowed me to be able to walk a bit. My loved ones would massage them for me and I would pay my nieces and nephews in treats. Haha It was a win win. I still do this and I’m sure my feet are better because of this.
Bobert
28 Posts

Same for me. Once I started on the acid reducing med, things got much better.

+ Reply